Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 5, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 20, 2006, 11:22 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Jan 20, 2006, 12:00 PM PST. It was in force for 109 min.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2006, 11:22 AM PST (19:22 UTC)
- In effect from
- Jan 20, 2006, 12:00 PM PST
- Expired
- Jan 20, 2006, 1:49 PM PST
- In force
- 109 min
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 201922 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1222 PM MST FRI JAN 20 2006 IDZ007-202200- /O.NEW.KMSO.WI.Y.0005.060120T2000Z-060120T2200Z/ OROFINO/GRANGEVILLE REGION- 1122 AM PST FRI JAN 20 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE UNTIL 2 PM PST THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 202149 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 249 PM MST FRI JAN 20 2006 IDZ007-202300- /O.CAN.KMSO.WI.Y.0005.000000T0000Z-060120T2200Z/ OROFINO/GRANGEVILLE REGION- 149 PM PST FRI JAN 20 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 20, 8:24 AM PST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 20, 8:24 AM PST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
924 AM MST FRI JAN 20 2006
.UPDATE...A VIGOROUS PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE
REGION TODAY AND TONIGHT. UPSTREAM REPORTS ACROSS OREGON AND
WASHINGTON SHOW VERY IMPRESSIVE PRECIPITATION AMOUNTS...ESPECIALLY
HIGH TERRAIN AREAS AND WESTERLY ASPECTS. FORECASTS APPEAR ON
TRACK. HOWEVER...COLD ENOUGH AIR IS PERSISTING ACROSS THE VALLEYS
OF NORTHWEST MONTANA TO SUPPORT SIGNIFICANT SNOW ACCUMULATIONS
LOWER LEVELS IN THE KOOTNEI CABINET REGION AS WELL. WILL BE
UPDATING THE SNOW ADVISORY. PLEASE SEE THE FOLLOWING PRODUCT FOR
INFORMATION ABOUT WINTER WEATHER HEADLINES. GTFWSWMSO /WWUS45
KMSO/
&&
.AVIATION...INCREASING MOUNTAIN OBSCURATIONS WILL OCCUR TODAY AND
PERSIST TONIGHT AS A VERY MOIST PACIFIC WEATHER SYSTEM MOVES OVER
THE AREA. DUE TO VERY LOW SNOW LEVELS...VALLEYS WILL ALSO SEE LOW
VISIBILITIES AT TIMES AS WELL. SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... (ISSUED 334 AM MST FRI JAN 20 2006)
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A PACIFIC STORM
SYSTEM IS CURRENTLY BEGINNING TO MAKE ITS PRESENCE FELT ACROSS THE
NORTHERN ROCKIES. WIDESPREAD SNOW SHOWERS CAN BE EXPECTED AS IT
CROSSES INTO TONIGHT. OROGRAPHIC WILL PLAY A BIG ROLE WITH THIS
STORM AS MIDLEVEL WINDS WILL BE GUSTY. SIGNIFICANT ACCUMULATIONS ARE
EXPECTED ACROSS MUCH OF THE AREA...THUS SEVERAL HIGHLIGHTS HAVE
BEEN ISSUED. DID ISSUE A WARNING FOR THE WEST GLACIER REGION AS IT
IS AN UPSLOPE PRONE REGION. LATE TONIGHT PRECIPITATION WILL BEGIN
TO TAPER OFF AS THE UPPER LEVEL FEATURE EXITS. SATURDAY REMAINING
INSTABILITY WILL KEEP SCATTERED SHOWERS IN THE FORECAST. SATURDAY
NIGHT SHOWER ACTIVITY WILL DECREASE AS JUST A FEW LIGHT SHOWERS
REMAIN IN A NORTHWEST FLOW ALOFT.
LONG TERM...SUNDAY THROUGH THURSDAY...WIDESPREAD CONVECTION IN
THE WESTERN TROPICAL PACIFIC WILL RESULT IN A SIGNIFICANT PATTERN
CHANGE LATE IN THE WEEKEND INTO NEXT WEEK WITH A LARGE RIDGE OF
HIGH PRESSURE ALOFT BUILDING NORTHWARD ALONG THE WEST COAST. THIS
WILL BRING DRIER CONDITIONS WITH WARMER TEMPERATURES IN THE
MOUNTAINS. THE WARMER AIR ALOFT AND CLEARING SKIES WILL INCREASE
THE POTENTIAL FOR VALLEY INVERSIONS TO DEVELOP WITH LOW CLOUDS AND
FOG AND COOLER TEMPERATURES. MOISTURE STREAMING OVER THE TOP OF
THE RIDGE WILL CONTINUE THE CHANCE FOR SOME LIGHT MAINLY MOUNTAIN
SNOWS OVER NORTHWEST MONTANA.
BEYOND TUESDAY THERE ARE CONSIDERABLE MODEL DISCREPANCIES. THE GFS
AND ECMWF MODELS WANT HOLD THE RIDGE OVER THE AREA THROUGH THE
WEEK...BUT WITH INCREASING WESTERLY FLOW ALOFT. WHILE THE
CANADIAN AND NOGAPS MODELS BRING A TROUGH OF LOW PRESSURE AND
COLDER CONDITIONS BY WEDNESDAY AND THURSDAY. GIVEN THE CURRENT
EVOLUTION OF THE PATTERN IN THE PACIFIC...A RIDGE PERSISTING OVER
THE AREA IS LIKELY THE BETTER SOLUTION. THUS POPS HAVE BEEN
TRENDED DOWN FROM PREVIOUS FORECASTS...BUT NOT TOO MUCH BELOW
CLIMO GIVEN THE UNCERTAINTY IN THE FORECAST.
AVIATION...A SIGNIFICANT WINTER STORM WILL IMPACT THE NORTHERN
ROCKIES. EXPECT WIDESPREAD PRECIPITATION...LOWERED CEILINGS/VISIBILITIES
AND MOUNTAIN OBSCURATIONS OVER THE NEXT 24 HOURS...SEE APPROPRIATE
TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 5 AM SATURDAY FOR WEST GLACIER REGION.
HEAVY SNOW WARNING UNTIL 11 PM FRIDAY ABOVE 4000 FEET FOR LOWER
CLARK FORK REGION.
SNOW ADVISORY UNTIL 5 AM SATURDAY FOR BITTERROOT/SAPPHIRE
MOUNTAINS...POTOMAC/SEELEY LAKE REGION.
SNOW ADVISORY UNTIL 11 PM FRIDAY FOR
KOOTENAI/CABINET REGION.
ID...HEAVY SNOW WARNING UNTIL 11 PM FRIDAY ABOVE 4000 FEET FOR
NORTHERN CLEARWATER MOUNTAINS.
HEAVY SNOW WARNING UNTIL 2 AM SATURDAY ABOVE 4000 FEET FOR
SOUTHERN CLEARWATER MOUNTAINS.
&&
UPDATE...BAUCK
PREV DISCUSSION...GILCHRIST/PETRESCU
AVIATION...BAUCKHazardous weather outlook, Jan 20, 7:30 AM PST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 830 AM MST FRI JAN 20 2006 IDZ005-006-MTZ001-002-004-006-043-211200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 730 AM PST FRI JAN 20 2006 /830 AM MST FRI JAN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC WEATHER SYSTEM WILL PRODUCE PERIODS OF SNOW THROUGH FRIDAY NIGHT WITH LOCAL HEAVY AMOUNTS IN THE MOUNTAINS. PLEASE SEE THE FOLLOWING PRODUCT FOR MORE INFORMATION. GTFWSWMSO /WWUS45 KMSO/ .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.